MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 VELYS SAW BLADE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

DEPUY IRELAND - 9616671 VELYS SAW BLADE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 451570000
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
The blades are of very poor quality.Surgeon was not able to use it even for a bilateral knee.It gets very blunt and it is causing a lot of heat and burning of the bone.It is surely not worth the price nor is it ideal to be used with the robotic arm.It is supposed to make the surgeon's experience easier and better and not difficult and troublesome was surgery delayed due to the reported event?: yes, if yes, number of minutes: 30 minutes, action taken when event occurred?: used another new blade to complete the procedure.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: appropriate term/code not available (g07002) used to capture no findings available.Investigation summary: according to the information received, ¿the blades are of very poor quality.Surgeon was not able to use it even for a bilateral knee.It gets very blunt and it is causing a lot of heat and burning of the bone.It is surely not worth the price nor is it ideal to be used with the robotic arm.It is supposed to make the surgeon's experience easier and better and not difficult and troublesome.Used another new blade to complete the procedure.¿ the velys saw blade (product code: 451570000, lot: ve200009) associated with this report was returned to depuy synthes for evaluation.Visual examination of the device found edges of the saw blade were deformed and damaged due to use.The teeth of the blade were rolled over due to the blade coming into contact with material harder than bone such as metal retractors.The damaged condition of the device is consistent with inadvertent side-to-side contact with retractors during resections.It is recommended that the user follow the guidance on "intra-operative use: performing resections" pages 125-132 and "appendix 5: staff positioning and retractors" pages 211-213 of ifu-0902-60-022 rev.H.The overall complaint was confirmed as the observed condition of the saw blade would contribute to the reported event.Based on the investigation findings, the potential cause is traced to unintended use error and no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the product and lot code was provided, a manufacturing records evaluation (mre) was not performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VELYS SAW BLADE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17887512
Report Number1818910-2023-20455
Device Sequence Number20690332
Product Code OLO
UDI-Device Identifier10603295519140
UDI-Public10603295519140
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K202769
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451570000
Device Lot NumberVE200009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2023
Initial Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown